Alert archive / New York / Flash Flood Warnings in 2023

Flash Flood Warning 35, NWS Albany, NY

September 9, 2023Dutchess County, Ulster County, New York

NWS Albany, NY issued this flash flood warning at Sep 9, 2023, 11:07 PM EDT for Dutchess County, Ulster County, New York. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 9, 2023, 11:07 PM EDT (03:07 UTC)
Expired
Sep 10, 2023, 2:15 AM EDT
In force
3 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

Counties Dutchess County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 100 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 10, 12:30 AM EDTFLASH FLOOD1 Ssw Poughkeepsie, NYWater flowing over state Route 9 near Academy St.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 83 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 3.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2023-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1189 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2023-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1189 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
763 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

085 
WGUS51 KALY 100307
FFWALY
NYC027-111-100615-
/O.NEW.KALY.FF.W.0035.230910T0307Z-230910T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albany NY
1107 PM EDT Sat Sep 9 2023

The National Weather Service in Albany has issued a

* Flash Flood Warning for...
  Central Dutchess County in east central New York...
  Southeastern Ulster County in east central New York...

* Until 215 AM EDT.

* At 1107 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 2 inches of rain have 
  fallen. Additional rainfall amounts up to 2 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Poughkeepsie, Hyde Park, Milton, Plattekill, Pleasant Valley, 
  Highland, Millbrook, Red Oaks Mill, Fairview, Myers Corner, 
  Marlboro, Modena, Lloyd, Macdonnell Heights, Colonial Heights, 
  Rochdale, Arlington, Manchester Bridge, Clark Heights and 
  Titusville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4160 7409 4167 7411 4172 7403 4179 7394
      4180 7381 4181 7363 4179 7361 4169 7367
      4164 7380 4158 7405 4161 7407

FLASH FLOOD...RADAR INDICATED

$$

JPV
2 follow-up statements
236 
WGUS71 KALY 100446
FFSALY

Flash Flood Statement
National Weather Service Albany NY
1246 AM EDT Sun Sep 10 2023

NYC111-100456-
/O.CAN.KALY.FF.W.0035.000000T0000Z-230910T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ulster NY-
1246 AM EDT Sun Sep 10 2023

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN ULSTER COUNTY...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

LAT...LON 4164 7394 4173 7394 4175 7392 4179 7394
      4180 7381 4181 7363 4179 7361 4169 7367
      4164 7380 4161 7394 4162 7394

$$

NYC027-100615-
/O.CON.KALY.FF.W.0035.000000T0000Z-230910T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dutchess NY-
1246 AM EDT Sun Sep 10 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM EDT EARLY THIS 
MORNING FOR CENTRAL DUTCHESS COUNTY...

At 1246 AM EDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Up to 2.5 inches of rain have 
fallen. Additional rainfall amounts up to 0.5 inches are possible in 
the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Poughkeepsie, Hyde Park, Pleasant Valley, Millbrook, Red Oaks 
  Mill, Fairview, Timothy Heights, Clark Heights, Freedom Plains, 
  Moores Mill, Rochdale, Colonial Heights, Billings, Macdonnell 
  Heights, Verbank Village, Washington Hollow, Gretna, Netherwood, 
  Manchester Bridge and Noxon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4164 7394 4173 7394 4175 7392 4179 7394
      4180 7381 4181 7363 4179 7361 4169 7367
      4164 7380 4161 7394 4162 7394

FLASH FLOOD...RADAR INDICATED

$$

JPV
171 
WGUS71 KALY 100608
FFSALY

Flash Flood Statement
National Weather Service Albany NY
208 AM EDT Sun Sep 10 2023

NYC027-100618-
/O.EXP.KALY.FF.W.0035.000000T0000Z-230910T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dutchess NY-
208 AM EDT Sun Sep 10 2023

...FLASH FLOOD WARNING WILL EXPIRE AT 215 AM EDT EARLY THIS MORNING 
FOR CENTRAL DUTCHESS COUNTY...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

LAT...LON 4164 7394 4173 7394 4175 7392 4179 7394
      4180 7381 4181 7363 4179 7361 4169 7367
      4164 7380 4161 7394 4162 7394

$$

JPV

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 8:32 PM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, Sep 9, 8:32 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
832 PM EDT Sat Sep 9 2023

.SYNOPSIS...
A stalled front across the Northeast will result in cloudy,
unsettled, and humid weather with showers and afternoon to
evening thunderstorms into the beginning of next week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
As 8 PM...Stalled boundary located across eastern PA and the
Lower Hudson Valley then extending northeastward across southern
New England has been the focus for convection. Storms have been
moving northward away from the boundary. Storms have been produced
very heavy rainfall, lots of lightning and small hail. Convection
keeps re-firing in our forecast area across Litchfield County
into the Berkshires this evening while more convection remains
to our west across eastern PA into central NY. Overall storms
have weakened as instability has decreased. Chances for showers
and possibly some thunderstorms will continue through the night
as short waves move through the southwest flow across the region.
Not confident in the coverage across the area overnight so have
chance PoPs. Another muggy night with lows in the 60s with mid
and upper 50s across the southern Adirondacks and higher terrain
of the eastern Catskills and southern Greens.

PREVIOUS DISCUSSION [427 PM]...Quite a bit of sun in eastern NY
and western New England with some isolated showers and
thunderstorms in the Berkshires and also building north into the
mid Hudson Valley. The best instability is from the mid Hudson
Valley to southern Berkshires and NW CT, where low level dew
points and equivalent potential temperatures are highest.

Boundary layer flow is from the south to south southeast and very
weak. The diffuse gradient of low level moisture is providing
enough forcing to support the isolated showers and storms and
some of the storms will track through the mid Hudson Valley and
NW CT. Showers and storms associated with the upper energy in
western NY/PA will track east through the evening and clusters
of showers and storms will track through eastern NY and western
New England this evening and night as the upper energy drifts
east, catching up with the diffuse low level forcing along the
low level boundary.

CAPEs into this evening exceed 2000 j/kg in southern areas but
drop off to 1000 j/kg or less into parts of the eastern
Catskills to Capital Region to southern VT and points north. So,
some gusty winds, small hail and locally heavy rain can be
expected in thunderstorms, especially in southern areas. Very
weak shear should limit severe potential to isolated at best.

Coverage of showers and storms should decrease toward daybreak
but some clusters of showers and isolated thunderstorms may
shift to the NY/New England border by daybreak. Lows in the 60s.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
Any Sunday morning showers and storms should exit shortly after
daybreak but clouds will linger as upper energy continues to
drift east and weaken, once again, enhancing low level forcing
along the diffuse and weak cold front. Better coverage of
showers and scattered thunderstorms by Sunday afternoon with the
upper energy currently in western NY/PA moving over our region,
continuing through the evening. More clouds and coverage of
showers should limit instability but still, locally heavy rain
possible. Highs Sunday in the 70s with around 70 higher terrain.

Upper energy dissipates as it drifts just east of the region my
Monday and Tuesday but another upper impulse begins to drop out
of Canada into the Great Lakes and the old diffuse surface
boundary may drift back north, keeping clouds and at least
scattered showers Monday, exiting later MOnday afternoon and
evening. The clouds and showers will limit heating and
instability, while deep and low level shear will once again be
weak. So, no severe storms are expected. Highs Monday in the 70s
with near 80 mid Hudson Valley and around 70 higher terrain.

Some weak upper ridging ahead of the developing upper impulse in
the Great Lakes could limit the clouds and chances for showers
part or much of the day Tuesday, depending on how quickly the
upper impulse approaches. Scattered showers and storms possible
Tuesday afternoon but again, some glimpses of sun possible
until the showers and storms develop. Highs Tuesday in the mid
70s to around 80 with around 70 higher terrain.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A widespread showers/rainfall is expected across the area mid-week
as a low pressure system approaches and moves across the region.
Guidance indicates an upper low should develop over the Great Lakes
by Tuesday night into Wednesday so the system would be slow to move
across the region. The upper trough is expected to become negatively
tilted Wednesday with the system's associated surface fronts moving
into the region bringing the best and most widespread chances for
showers to the area. Expecting lingering chances for showers as
the upper trough axis swings through Wednesday night into Thursday.

The Weather Prediction Center's Excessive Rainfall Outlook has a
Marginal Risk (level 1 of 5) for Tuesday night across the area with
a Slight Risk (level 2 of 5) across the area for Wednesday/Wednesday
night. There is not good agreement amongst the guidance about
the amount and placement of excepted QPF, however we have wet
antecedent conditions from recent rainfall and we are looking at
unsettled weather through Monday across the area.

At this time, have fair weather forecast for the end of the week
into next the weekend with ridging dominating. However our weather
will be dependent on the track and timing of Hurricane Lee. Please
refer to forecasts and products issued by the National Hurricane
Center.

Overall, expecting slightly below normal temperatures with highs
from the upper 50s to mid 70s and lows starting Wednesday night in
the mid 40s to to mid 50s.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Through 00Z/Monday...Stalled boundary located across eastern PA
and the Lower Hudson Valley then extending northeastward across
southern New England has been the focus for convection. Storms
have been moving northward away from the boundary. Chances for
showers and possibly some thunderstorms will continue through
the night as short waves move through the southwest flow across
the region. Have a TEMPO group in KPSF TAF for convection that
keeps developing across northwestern CT and the Berkshires thsi
evening. Beyond this not confident about the coverage across
the area overnight. Confidence increases as we head into Sunday
and we get some minor height falls as long trough begins to
deepen over the Great Lakes Region as short waves continue to
move through the southwest flow.

Overall expecting VFR conditions to lower to MVFR with IFR
conditions developing at KPOU and KPSF closer to the stalled
boundary late at night/early Sunday morning. Once widespread
MVFR conditions develop expect them to persist through the rest
of the TAF period with widespread showers late morning into the
evening Sunday with some thunderstorms. Have adressed the
thunderstorms with PROB30 groups. Winds will remain very light
to calm.

Outlook...

Sunday Night: High Operational Impact. Likely SHRA...TSRA.
Monday: High Operational Impact. Likely SHRA.
Monday Night: No Operational Impact. Patchy FG.
Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday Night: High Operational Impact. Likely SHRA...TSRA.
Wednesday: High Operational Impact. Definite SHRA.
Wednesday Night: Moderate Operational Impact. Chance of SHRA.
Thursday: Low Operational Impact. Slight Chance of SHRA.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...IAA/NAS
NEAR TERM...IAA/NAS
SHORT TERM...NAS
LONG TERM...IAA
AVIATION...IAA
Hazardous weather outlook, Sep 9, 3:58 PM EDT, 7 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
358 PM EDT Sat Sep 9 2023

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-101100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
358 PM EDT Sat Sep 9 2023

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York, eastern New York and
southern Vermont.

.DAY ONE...Tonight.

Showers and thunderstorms into this evening may result in isolated
instances of damaging wind gusts or large hail. Storms will also be
capable of producing heavy downpours that could result in localized
flooding of urban, poor drainage, or low-lying areas or isolated
flash flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a chance of thunderstorms Sunday afternoon through Monday
afternoon. Storms will be capable of heavy downpours that could
result in localized flooding of urban, poor drainage, and low-lying
areas or isolated flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Sep 9, 9:27 PM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Albany NY
927 PM EDT Sat Sep 9 2023

NYZ032-038>040-082-100200-
Southern Fulton NY-Northern Herkimer NY-Northern Fulton NY-
Southern Herkimer NY-Montgomery NY-
927 PM EDT Sat Sep 9 2023

...A strong thunderstorm will impact portions of southwestern Fulton,
southern Herkimer and northwestern Montgomery Counties through 1000
PM EDT...

At 927 PM EDT, Doppler radar was tracking a strong thunderstorm near
Little Falls, moving north at 30 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Fort Plain,
Dolgeville, St. Johnsville, Ohio, Newport, Middleville, Poland, Cold
Brook, Jordanville, Northwood, Cedarville, Russia, Oppenheim,
Fairfield and Elizabethtown.

This includes Interstate 90 between exits 29A and 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Very heavy rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4322 7507 4324 7507 4323 7510 4326 7516
      4330 7515 4330 7512 4333 7508 4337 7508
      4343 7482 4342 7482 4334 7487 4330 7476
      4294 7459 4287 7502 4291 7510 4289 7512
      4309 7518
TIME...MOT...LOC 0127Z 164DEG 27KT 4309 7489

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

IAA
Local storm report, Sep 9, 9:30 PM EDT, 1 hour 37 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
930 PM EDT Sat Sep 09 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     Tstm Wnd Dmg     1 E Lake Minnewaska     41.73N  74.19W
09/09/2023                   Ulster             NY   Law Enforcement

            Single tree down near the Shawagunk Mountain area. Time
            estimated from radar

&&

Event Number ALY2304366

MEM
Local storm report, Sep 9, 9:32 PM EDT, 1 hour 35 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
932 PM EDT Sat Sep 09 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     Tstm Wnd Dmg     1 NE Port Ben           41.76N  74.33W
09/09/2023                   Ulster             NY   Law Enforcement

            Tree and wires down between Wawarsing and Napanoch.
            Time estimated from radar.

&&

Event Number ALY2304367

MEM
Special weather statement, Sep 9, 10:06 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Albany NY
1006 PM EDT Sat Sep 9 2023

NYZ032-033-038-082-100245-
Northern Herkimer NY-Hamilton NY-Northern Fulton NY-
Southern Herkimer NY-
1006 PM EDT Sat Sep 9 2023

...A strong thunderstorm will impact portions of southwestern
Hamilton, northwestern Fulton and central Herkimer Counties through
1045 PM EDT...

At 1005 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cold Brook, or 14 miles north of Herkimer, moving north at 25 mph.

HAZARD...Winds in excess of 30 mph, penny size hail, and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Heavy rains could cause flooding.

Locations impacted include...
Speculator, Old Forge, Ohio, Lake Pleasant, Wells, Newport,
Stratford, Middleville, Poland, Cold Brook, Caroga Lake Public
Campground, Lewey Lake Campground, McKeever, Moffitt Beach
Campground, Caroga Lake, Nicks Lake Campground, Northwood, Russia,
Fairfield and Norway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4330 7515 4330 7512 4333 7508 4373 7512
      4368 7425 4312 7433 4314 7514 4322 7507
      4324 7507 4323 7510 4326 7516
TIME...MOT...LOC 0205Z 194DEG 22KT 4324 7498

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

MEM
Special weather statement, Sep 9, 10:16 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Albany NY
1016 PM EDT Sat Sep 9 2023

CTZ001-NYZ064>066-100300-
Northern Litchfield CT-Eastern Dutchess NY-Western Dutchess NY-
Eastern Ulster NY-
1016 PM EDT Sat Sep 9 2023

...A strong thunderstorm will impact portions of southeastern Ulster
and Dutchess Counties through 1100 PM EDT...

At 1016 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pleasant Valley, or near Poughkeepsie, moving north at 20 mph.

HAZARD...Winds in excess of 30 mph, half inch hail, and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Heavy rains could cause flooding.

Locations impacted include...
Poughkeepsie, Kingston, New Paltz, Rhinebeck, Hyde Park, Milton,
Pleasant Valley, Amenia, Highland, Pine Plains, Red Hook, Millbrook,
Millerton, Stanfordville, Port Ewen, Fairview, Red Oaks Mill, Lake
Katrine, Staatsburg and Wingdale.

This includes Interstate 87 between exits 18 and 19.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4167 7411 4204 7400 4197 7346 4159 7355
TIME...MOT...LOC 0216Z 191DEG 19KT 4170 7379

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

MEM
Special weather statement, Sep 9, 10:56 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Albany NY
1056 PM EDT Sat Sep 9 2023

NYZ065-066-100345-
Eastern Dutchess NY-Western Dutchess NY-
1056 PM EDT Sat Sep 9 2023

...A strong thunderstorm will impact portions of central Dutchess
County through 1145 PM EDT...

At 1055 PM EDT, Doppler radar was tracking a strong thunderstorm over
Millbrook, or 12 miles northeast of Poughkeepsie, moving northeast at
10 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pleasant Valley, Amenia, Pine Plains, Millbrook, Millerton, Fairview,
Stanfordville, Bethel, Milan, Smithfield, Salt Point, Lithgow, Hoxie
Corner, Haviland, Shunpike, Shekomeko, Washington Hollow,
Mabbettsville, Verbank and Pulvers Corners.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4166 7363 4173 7393 4200 7381 4197 7351
TIME...MOT...LOC 0255Z 204DEG 10KT 4179 7371

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

JPV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 9:27 PM EDTSpecial Weather StatementALYFulton33 min
Sep 9, 10:06 PM EDTSpecial Weather StatementALYHamilton, Herkimer39 min
Sep 9, 10:16 PM EDTSpecial Weather StatementALYDutchess44 min
Sep 9, 10:40 PM EDTAreal Flood AdvisoryALYDutchess, Ulster2 hr
Sep 9, 10:56 PM EDTSpecial Weather StatementALYDutchess49 min
Sep 10, 12:16 AM EDTSpecial Weather StatementALYWarren44 min

Nearby

Flash Flood Warnings in New York, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.